MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID® CPS® ELITE OPAQUE

BIOMÉRIEUX, SA CHROMID® CPS® ELITE OPAQUE
Catalog Number 418206
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: isolation, enumeration, and direct or presumptive identification of urinary tract infection organisms.This medium is an isolation, enumeration, and identification medium for urine specimens.This medium enables: ¿ the microbial enumeration of the specimen by means of standardized inoculation methods.¿ the direct identification of escherichia coli.¿ the presumptive identification of the following bacterial species or genera:1, 2 ¿ enterococcus; ¿ klebsiella, enterobacter, serratia, citrobacter (kesc); ¿ proteus, morganella, providencia (pmp).Description: a customer in france notified biomérieux of obtaining an incorrect colony coloration for two enterobacter cloacae isolates in association with the chromid cps elite opaque (ref 418206, lot 1009413080, expiry date 26-sep-2022).The customer reported that the isolates grew pink colonies at 24 hours that then turned blue or blue/purple at 48 hours.Based on the coloration at 24 hours, the customer expected the identifications to be escherichia coli.Identification testing was performed after the customer noticed that the colony coloration had changed from pink to bluish and the isolates were both identified as enterobacter cloacae.According to global customer service (gcs), e.Cloacae have ¿ -gal and ¿ -glu enzymatic pathways.The colony color obtained by the customer for e.Cloacae, pink at 24hrs and blue/purple at 48hrs, could be explained by enzymatic expression.The strain firstly hydrolyses the ¿ -gal substrate at a low level giving rise to the pink colony color and then the ¿ ¿glu substrate.The colony color therefore turns from pink to blue/purple.The customer confirmed that qc testing with the escherichia coli atcc® strain met specifications.There is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.An investigation has been initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of obtaining an incorrect colony coloration for two enterobacter cloacae isolates in association with the chromid cps elite opaque (ref 418206, lot 1009413080, expiry date 26-sep-2022).Investigation: complaint trend analysis: global customer service (gcs) performed a complaint trend analysis.No other complaint were registered for lot 1009413080 and no trend was observed for chromid cps elites opaque (ref 418206).Manufacturing record review: lot number 1009413080 was manufactured on 31-may-2022 and 820 kits were released with an expiry date of 26-september-2022.All the manufacturing data for this lot number was reviewed such as, the preparation of the media, the filling step, weight and appearance controls and all the parameters were within specifications.In order to release the product, technical laboratory quality controls were performed on samples that were manufactured at different times.The samples were tested for the product's appearance, ph, microbiology state and microbiological activity.All the controls performed complied with specifications.The laboratory technical quality controls also complied with specifications for microbiological activity for all the quality control strains tested; escherichia coli atcc 25922, escherichia coli 9909604, klebsiella pneumoniae atcc 13883, proteus mirabilis atcc 12453, enterococcus faecalis atcc 29212, streptococcus agalactiae atcc 12386, staphylococcus aureus atcc 25923.The review did not identify any performance issue, sensitivity and/or specificity, for this product.The recovery rate for all positive controls were within quality control specification.There were no non conformances linked with manufacturing and/or any type of observation that could explain the issue that the customer reported.Data from the lot review was all within specifications.Retain sample testing: the microbiological activity was tested for the impacted lot number 1009413080.The following quality control strains were tested and results obtained: escherichia coli atcc®25922: good growth with burgundy color escherichia coli 9909604 ( gur negative) : good growth with burgundy color proteus mirabilis atcc®12453: good growth beige colonies with brown halo enterococcus faecalis atcc®29212 : good growth with turquoise color streptococcus agalactiae atcc®12386 : good growth with blue-violet color staphylococcus aureus atcc®25923 : good growth with colorless color klebsiella pneumoniae atcc®13883 : good growth with blue-green colonies all the results obtained were equivalent and within specifications on the retained sample plates.In addition the following enterobacter cloacae strains in our collection were tested on the retained sample plates for lot number 1009413080; enterobacter cloacae (api number 1103197), enterobacter cloacae atcc® 13047, enterobacter cloacae (api number 9304026).The following results were obtained: enterobacter cloacae api number 1103197 : good growth with blue-green colonies enterobacter cloacae atcc® 13047: good growth with blue-green colonies enterobacter cloacae api number 9304026 : good growth with blue-green colonies all the results regarding numeration, colony size and enzymatic activity were as expected, the enterobacter strains produced the expected colony appearance developing as spontaneous blue-green colored colonies producing ¿-glucosidase activity (-glu).Analysis of customer's strains: the patient strains in question were identified as enterobacter cloacae with the vitek® 2 and tested on the following lot numbers: 1009413080, expiry date 26-sept-2022, 1009585830, expiry date 05-jan-2022.The following results were obtained after incubation at 33-37 ºc: after 24 hours of incubation the patient strains showed good growth on all plates tested.The colony color went from a pink colour in the confluent growth area of the plate to a dark blue colour where the colonies were isolated on the plate.These results show that both strains, have an atypical profile expressing two enzymatic activities, galactosidase and a very low level of glucosidase and this explains why these types of colony colour are observed.Biochemical profiling of the patient strains shows the following: the strains express galactosidase enzymatic activity.In conclusion, the enzymatic profile of the strains in question are therefore atypical: a very low level of expression for glucosidase activity, at 24 hours of incubation only.A good level of expression for galactosidase activity.The atypical enzymatic profile of the strains explains why characteristic blue to green enterobacter cloacae colored colonies do not develop for these strains.Conclusion: the investigation determined that the customer's strains have an atypical enzymatic profile which explains why characteristic blue to green enterobacter cloacae colored colonies do not develop for these strains.The investigation did not identify any performance issues for the chromid cps elite opaque (ref 418206).The package insert chromid cps elite opaque (ref 418206) describes that identification of the microorganism isolated must be followed by appropriate additional tests.

Brand Name
CHROMID® CPS® ELITE OPAQUE
Common Device Name
CHROMID® CPS® ELITE OPAQUE
Manufacturer (Section D)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP  28760
Manufacturer (Section G)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP   28760
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key15253863
Report Number3009307598-2022-00005
Device Sequence Number14905034
Product Code JXA
UDI-Device Identifier03573026468170
UDI-Public03573026468170
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Catalogue Number418206
Device Lot Number1009413080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown